MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 4-L 8.5 FR X 20 CM AGB+; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW PI CVC KIT: 4-L 8.5 FR X 20 CM AGB+; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN922683
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reported as: anesthesia placed central line on patient's ij.After having sutured in line, anesthesia resident noticed blood coming out of the tubing of the central line, as if it had been penetrated by a needle.Both the anesthesiologist and anesthesia resident agreed that a needle never came in contact with the surface of the tubing during insertion and came to the conclusion that the tubing was defective.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one 4-l catheter and the product insert for analysis.Initial visual inspection of the catheter showed no defects or anomalies.After the catheter failed functional testing (see below), the catheter body was further inspected to determine the source of the leak.A small cut was observed on the catheter body, adjacent to the juncture hub.The appearance of the damage is consistent with contact with a sharp instrument (i.E.Scalpel, scissors, etc).The total length of the catheter body measured 216 mm which is within specifications of 207-227 mm per product drawing.The catheter body outer diameter measured 2.90mm, which is within the specification of 2.87 - 2.97 mm per product drawing.Functional inspection was performed on the returned catheter to recreate the product's intended use.The ifu provided with this kit states: "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)" all extension lines flushed as expected.The extension lines were tested for liquid leakage per amrq-000071 rev.12 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.Each extension line was separately attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.When testing the catheter, a small leak was found coming from the catheter body near the juncture hub.A manual tug test confirmed the extension lines were fully secured within their respective hubs.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the customer report of an extension line leak was confirmed by complaint investigation of the returned sample.During functional leak testing performed per bs en iso 10555-1, a leak was found from the catheter body.Visual inspection revealed a small hole in the catheter body near the juncture hub, which is consistent with damage caused by unintentional contact with sharps.A device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional use error is the probable root cause for this complaint.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI CVC KIT: 4-L 8.5 FR X 20 CM AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13402855
Report Number9680794-2022-00040
Device Sequence Number11976400
Product Code FOZ
UDI-Device Identifier10801902202557
UDI-Public10801902202557
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberIPN922683
Device Catalogue NumberASK-45854-BJC1
Device Lot Number13F21H0279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown